Alert archive / Colorado / Special Weather Statements in 2014
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jul 8, 2014, 3:02 PM MDT for Park County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2014, 3:02 PM MDT (21:02 UTC)
- Expired
- Jul 8, 2014, 3:30 PM MDT
- In force
- 28 min
- Issued by
- NWS Denver/Boulder, CO
County Park County, CO
The radar
The Pueblo radar (KPUX), 137 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.0 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
621 WWUS85 KBOU 082102 SPSBOU SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 302 PM MDT TUE JUL 8 2014 COZ037-082130- CENTRAL AND SOUTHEAST PARK COUNTY CO- 302 PM MDT TUE JUL 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PARK COUNTY UNTIL 330 PM MDT... AT 302 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF GUFFEY...OR 48 MILES WEST OF COLORADO SPRINGS...MOVING SOUTH AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GUFFEY. LAT...LON 3883 10582 3891 10557 3870 10547 3869 10582 TIME...MOT...LOC 2102Z 356DEG 16KT 3880 10572 $$ KRIEDERMAN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jul 8, 11:14 AM MDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jul 8, 11:14 AM MDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1114 AM MDT TUE JUL 8 2014 .UPDATE... ISSUED AT 1113 AM MDT TUE JUL 8 2014 LOW/MID-LEVEL CLOUD SHIELD UP ALONG THE FRONT RANGE THE RESULT OF OVERNIGHT PRECIP AND A RELATIVELY MOIST ANTICYCLONIC UPSLOPE LOW- LEVEL FLOW. BEGINNING TO SEE BREAKS IN THE OVERCAST AS THE DRIER AND WARMER NORTHWEST FLOW ALOFT MIXES DOWNWARD. DUE TO THE LINGERING CLOUD COVER...TEMPERATURES HAVE BEEN SLOW TO WARM THIS MORN WITH TEMPS ALONG THE FRONT RANGE STILL IN THE MID TO UPPER 60S AND DIA AT 70. BELIEVE WE/LL STILL REACH THE UPPER 70S/LOWER 80S ON THE PLAINS...BUT THIS IS JUST BARELY WARM ENOUGH FOR CONVECTION. RIGHT NOW...APPEARS THE FRONT RANGE MTNS AND FOOTHILLS AND PALMER DIVIDE HAVE THE BEST CHANCE FOR CONVECTION/ T-STORMS THIS AFTERNOON AND EARLY EVENING. NOTHING LIKE YESTERDAY WITH THE STRONG COLD FRONT AND DEEP UPSLOPE. THE HIGHER TERRAIN SHOULD HEAT UP SUFFICIENTLY TO PRODUCE STEEP LAPSE RATES AND SBCAPES UP AROUND 1500 J/KG. SMALL HAIL AND LOCALLY HEAVY RAIN MAIN CONCERNS TODAY WITH SLOW MOVING OR TRAINING STORM CELLS OVER AND NEAR THE HIGH TERRAIN. MEANWHILE WESTERN VALLEYS AND FAR NORTHEAST PLAINS EITHER LOOK TOO DRY AND/OR TOO STABLE FOR MUCH IF ANY STORM ACTIVITY TODAY. && .AVIATION UPDATE...(FOR THE TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 1113 AM MDT TUE JUL 8 2014 LOW CLOUD CEILINGS OVER THE DENVER AREA ATTM BEGINNING TO BREAK AS DRIER AND WARMER AIR MIXES DOWN FROM NORTHWEST FLOW ALOFT. SHOULD SEE SCATTERED TO BROKEN MID-LEVEL CLOUD COVER BY AROUND 19Z. WITH FURTHER HEATING...SHOULD SEE SCATTERED T-STORMS FORMING OVER THE FRONT RANGE AND THEN DRIFTING SOUTHEAST OVER PORTIONS OF THE DENVER METRO AREA BETWEEN 21Z/TUE AND 01Z/WED. MAIN CONCERN BRIEF HEAVY RAIN AND SMALL HAIL WITH 4-5 MILE VSBYS. SKIES SHOULD CLEAR EARLIER THIS EVENING AS DRIER AIR BEGINNING MOVING DOWN OFF THE FRONT RANGE AND PALMER DIVIDE. AS FOR WINDS TODAY...LOOK FOR EAST- SOUTHEAST AT 8-15KTS...THEN SOUTH-SOUTHWEST 6-12KT WITH DARKNESS. && .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 212 AM MDT TUE JUL 8 2014 MAIN QUESTION TODAY IS WHETHER WE GENERATE ANOTHER ROUND OF ACTIVE STORMS THIS AFTERNOON/EVENING. EARLY THIS MORNING...ISOLATED SHOWERS AND STORMS STILL LINGERED OVER THE NORTHEAST CORNER OF THE STATE BUT THESE ARE EXPECTED TO COME TO AN END BY OR SHORTLY AFTER SUNRISE WITH FURTHER STABILIZATION OF THE AIRMASS. MEANWHILE...A CONTINUATION OF WEAK BUT MOIST UPSLOPE FLOW SUPPORTED STRATUS DEVELOP ALONG AND EAST OF THE FRONT RANGE MOUNTAINS. CEILINGS VARIED WIDELY...BUT OVERALL EXPECT A BROKEN-OVERCAST CLOUD DECK EARLY THIS MORNING TO GIVE WAY TO LIFTING AND BREAKING CEILINGS BY LATER IN THE MORNING INTO THE AFTERNOON WITH DAYTIME HEATING. THE BOUNDARY LAYER IS QUITE STABLE ACROSS THE PLAINS AS NOTED IN THE FORECAST SOUNDINGS TODAY. THUS...THE MAIN CHALLENGE SURROUNDS WHETHER OR NOT CONVECTION WILL BE ABLE TO SPREAD OFF THE HIGHER TERRAIN LATE IN THE DAY. AT THIS TIME...THE NORTHEAST PLAINS LOOK TOO STABLE EVEN THROUGH THIS EVENING SO WILL KEEP THEM PRECIPITATION FREE. CLOSER TO THE FRONT RANGE...WE SHOULD SEE THE DEVELOPMENT OF A DENVER CONVERGENCE ZONE AIDING LOW LEVEL CONVERGENCE. THE CAP IS CERTAINLY WEAKER NEAR THE ELEVATED TERRAIN...SO BEST BET WOULD BE FOR STORMS TO FIRE OVER THE FRONT RANGE MOUNTAINS...FOOTHILLS...AND PARK COUNTY BY THE NOON HOUR...AND THEN ATTEMPT TO SPREAD EAST/SOUTHEAST ACROSS THE PALMER DIVIDE AREA. THE FRONT RANGE METRO AREAS ARE CERTAINLY MORE STABLE...SO THE BEST CHANCE OF STORMS SPREADING INTO THE I-25 CORRIDOR WOULD BE OVER THE SOUTHERN SECTIONS OF THE DENVER METRO AREA WHERE THE LOW LEVEL CONVERGENCE MAY BE ENOUGH TO OVERCOME CAP. STILL CANT RULE OUT A FEW STORMS FARTHER NORTH THOUGH...ESPECIALLY BY LATE AFTERNOON/EARLY EVENING AS THERE IS SOME WEAK LIFT NOTED IN THE Q-G VERTICAL MOTION FIELDS. THIS IS POSSIBLY RELATED TO RIGHT ENTRANCE REGION OF DEPARTING UPPER JET OVER THE CENTRAL PLAINS STATES. THE STORMS THAT DEVELOP IN THE FOOTHILLS/FRONT RANGE MOUNTAINS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND HAIL...BUT RIGHT NOW THE FOCUS SEEMS TO BE THE SOUTHERN FOOTHILLS AND LIMITED IN AREAL EXTENT SO HAVE OPTED TO NOT ISSUE A FLASH FLOOD WATCH AT THIS TIME. THERE WILL BE MORE CAPE ON THE PLAINS...WITH VALUES NEAR 1400-1800 J/KG WITH T/TD OF 82F/55F. FORECAST SOUNDINGS ALSO SUGGEST JUST ENOUGH SHEAR FOR A SEVERE WEATHER THREAT IF STORMS ARE ABLE TO BREAK THROUGH THE CAP. UNLIKE LAST NIGHT...STORMS WILL LIKELY DIMINISH BY LATE EVENING IN MORE TYPICAL STORM ENVIRONMENT. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 212 AM MDT TUE JUL 8 2014 MODELS HAVE THE UPPER RIDGE CENTERED OVER SOUTHERN COLORADO/ NORTHERN NEW MEXICO FROM WEDNESDAY INTO THURSDAY NIGHT. THE FLOW ALOFT STAYS NORTHWESTERLY FOR THE CWA ALL FOUR PERIODS. THE SYNOPTIC SCALE ENERGY IS BENIGN. THE BOUNDARY LAYER FLOW WILL BE DICTATED BY A RATHER WEAK GRADIENT. THE MODELS SHOW PRETTY DECENT MOISTURE AROUND THROUGH THE PERIODS. DEW POINTS ARE PROGGED IN THE MID 40S TO LOWER 60S FOR THE PLAINS AND FOOTHILLS ALL FOUR PERIODS. THERE IS PRETTY DECENT CAPE OVER MUCH OF THE CWA DURING THE LATE DAY PERIODS...ESPECIALLY OUT ON THE PLAINS. THE QPF FIELDS SHOW FAIRLY DECENT AMOUNTS OF MEASURABLE RAIN FOR THE CWA...MORE SO OVER THE PLAINS IN THE EVENING WEDNESDAY. LATE DAY THURSDAY'S AMOUNTS ARE A BIT LOWER THAN WEDNESDAY'S. CURRENT GRIDS HAVE MOSTLY 20-50% POPS AND THAT LOOKS ON TRACK. FOR TEMPERATURES...WEDNESDAY'S HIGHS ARE UP 2-5C FROM TODAY'S HIGHS. THURSDAY'S ARE CLOSE TO WEDNESDAY'S. FOR THE LATER DAYS...FRIDAY THROUGH MONDAY...MODELS HAVE THE UPPER RIDGE CENTER SOUTHEAST OF COLORADO ON FRIDAY...THEN OVER COLORADO SATURDAY...THEN WEST OF COLORADO ON SUNDAY AND MONDAY. THE FLOW ALOFT IS MAINLY WEAK AND ZONAL FRIDAY THROUGH SUNDAY...THEN A BIT NORTHWESTERLY BY MONDAY. MOISTURE STICKS AROUND THROUGH ALL FOUR DAYS. WILL LEAVE 20-40% POPS GOING FOR THE LATE DAY PERIODS. && .AVIATION...(FOR THE TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 212 AM MDT TUE JUL 8 2014 STRATUS DECK VARIES ANYWHERE FROM AROUND 1500 TO 5000 FEET...SO EXPECT RATHER VARIABLE BUT BROKEN CEILINGS WITH ILS LANDING CONDITIONS THROUGH AT LEAST 15Z. ONLY A LOW THREAT OF FOG IF CEILINGS WOULD BREAK ENOUGH TO ALLOW MORE SURFACE COOLING. 15Z-19Z SHOULD FEATURE A GRADUAL EROSION OF LOWER CEILINGS WITH VISUAL LANDING CONDITIONS DEVELOPING. THERE WILL BE A CHANCE OF THUNDERSTORMS MAINLY IN THE 22Z-03Z TIME FRAME...AND SOME OF THESE MAY BE STRONG WITH HEAVY RAIN REDUCING VISIBILITIES AND HAIL. AT THIS TIME KAPA WOULD BE MOST FAVORED AS CAP IS STRONGER TOWARD KDEN AND KBJC. AFTER 03Z NO CEILING OR THUNDER ISSUES EXPECTED. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...BAKER SHORT TERM...BARJENBRUCH LONG TERM...RJK AVIATION...BARJENBRUCH
Hazardous weather outlook, Jul 8, 1:15 PM MDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 115 PM MDT TUE JUL 8 2014 COZ030>051-091915- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 115 AM MDT TUE JUL 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL FIRST FORM OVER THE MOUNTAINS...HIGH ALPINE VALLEYS AND FRONT RANGE FOOTHILLS...MAINLY SOUTH OF INTERSTATE 70...EARLY THIS AFTERNOON. SOME OF THESE STORMS ARE LIKELY TO MOVE SOUTHEAST OFF THE FRONT RANGE AND OVER SOUTHERN SECTIONS OF THE I-25 URBAN CORRIDOR DURING THE MID TO LATE AFTERNOON HOURS. IN ADDITION TO PRODUCING DANGEROUS CLOUD-TO-GROUND LIGHTNING...STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN AND HAIL UP TO UP TO 3/4 INCH IN DIAMETER. OUT ON THE PLAINS...A LAYER OF WARM AND DRIER AIR ALOFT SHOULD KEEP A LID ON THUNDERSTORM DEVELOPMENT IN THIS AREA. HOWEVER...SHOULD TEMPERATURES WARM SUFFICIENTLY TO BREAK THIS CAP...WE COULD SEE A COUPLE STORMS CAPABLE OF SMALL HAIL AND GUSTY WINDS. MOST OF THIS STORM ACTIVITY SHOULD COME TO AN END BY MID-EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE ENOUGH MOISTURE AND INSTABILITY FOR A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ACROSS MOST OF THE FORECAST AREA INTO EARLY NEXT WEEK. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH SOME OF THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVER THE PALMER DIVIDE AREA AND SOUTHERN PORTIONS OF THE FRONT RANGE URBAN CORRIDOR AFTER 3 PM. BAKER/D_L
In the hours before
Special weather statement, Jul 8, 2:31 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 231 PM MDT TUE JUL 8 2014 COZ037-082100- CENTRAL AND SOUTHEAST PARK COUNTY CO- 231 PM MDT TUE JUL 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PARK COUNTY UNTIL 300 PM MDT... AT 230 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF HARTSEL...OR 48 MILES WEST OF COLORADO SPRINGS... MOVING SOUTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN PARK COUNTY. LAT...LON 3892 10583 3901 10571 3890 10551 3880 10570 TIME...MOT...LOC 2030Z 315DEG 15KT 3893 10572 KRIEDERMAN
Special weather statement, Jul 8, 3:02 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 302 PM MDT TUE JUL 8 2014 COZ037-082130- CENTRAL AND SOUTHEAST PARK COUNTY CO- 302 PM MDT TUE JUL 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PARK COUNTY UNTIL 330 PM MDT... AT 302 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF GUFFEY...OR 48 MILES WEST OF COLORADO SPRINGS...MOVING SOUTH AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GUFFEY. LAT...LON 3883 10582 3891 10557 3870 10547 3869 10582 TIME...MOT...LOC 2102Z 356DEG 16KT 3880 10572 KRIEDERMAN
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:14 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 31 min |
| Jul 7, 6:58 PM MDT | Areal Flood Advisory | BOU | Larimer | 92 min |
| Jul 7, 7:15 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 45 min |
| Jul 7, 7:27 PM MDT | Areal Flood Advisory | BOU | Lincoln | 2 hr |
| Jul 7, 7:58 PM MDT | Severe Thunderstorm Warning | BOU | Boulder, Larimer | 26 min |
| Jul 7, 8:01 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 44 min |
| Jul 7, 8:05 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Boulder, Broomfield, Denver, Jefferson | 25 min |
| Jul 7, 8:10 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 23 min |
| Jul 7, 8:20 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 40 min |
| Jul 7, 8:28 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Boulder, Broomfield, Denver, Jefferson | 32 min |
| Jul 7, 9:02 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe | 28 min |
| Jul 7, 9:12 PM MDT | Flash Flood Warning | BOU | Arapahoe, Elbert | 3 hr |
| Jul 7, 9:29 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Washington | 31 min |
| Jul 7, 10:58 PM MDT | Areal Flood Advisory | BOU | Clear Creek, Jefferson, Park | 2 hr |
| Jul 7, 11:22 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 20 min |
| Jul 7, 11:40 PM MDT | Areal Flood Advisory | BOU | Jefferson | 95 min |
| Jul 8, 2:31 PM MDT | Special Weather Statement | BOU | Park | 29 min |
| Jul 8, 4:03 PM MDT | Special Weather Statement | BOU | Park | 27 min |
Nearby
Special Weather Statements in Colorado, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.